MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number UNKNOWN POLYSORB SUTURE
Medical Device Problem Codes Device Slipped (1584); Use of Device Problem (1670)
Health Effect - Clinical Codes Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946); Tissue Breakdown (2681)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a total laryngectomy plus emptying, in reconstruction of tissues, the last knots of the suture were found to be loose, necessitating repeated stitches and causing tissue injury.Twenty-four hours postoperatively, an episode of bleeding occurred, prompting a review of the hemostatic surgical site by the otolaryngologist.Loose polysorb suture stitches were identified, there was increased diffuse bleeding from the surgical site, which required surgical revision, and increased salivary fistulas were observed in the post-surgical period.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a total laryngectomy plus emptying , in reconstruction of tissues, the last knots of the suture was found to be loose, necessitating repeated stitches and causing tissue injury.Twenty-four hours postoperatively, an episode of bleeding occurred, prompting a review of the hemostatic surgical site by the otolaryngologist.Loose polysorb suture stitches were identified, there was increased diffuse bleeding from the surgical site, which required surgical revision, and increased salivary fistulas were observed in the post-surgical period.
 
Event or Problem Description
It was reported that during a total laryngectomy plus emptying , in reconstruction of tissues, the last knots of the two sutures were found to be loose, necessitating repeated stitches and causing tissue injury.Twenty-four hours postoperatively, an episode of bleeding occurred, prompting a review of the hemostatic surgical site by the otolaryngologist.Loose polysorb suture stitches were identified, there was increased diffuse bleeding from the surgical site, which required surgical revision, and increased salivary fistulas were observed in the post-surgical period.
 
Additional Manufacturer Narrative
Correction: b5, d10 d10.Concomitant products: gl-127, gl-127 polysorb* 2-0 vio 75cm v26 x36 (lot unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: d3 (mfr name, street 1, mfr city, country code, postal code), d4 (model #, catalog #).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo CT 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo CT 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21626793
Report Number1219930-2025-01273
Device Sequence Number15130063
Product Code GAM
UDI-Device Identifier10884521044982
UDI-Public10884521044982
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN POLYSORB SUTURE
Device Catalogue NumberUNKNOWN POLYSORB SUTURE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/25/2025
03/26/2025
04/02/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date03/25/2025
04/02/2025
04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown